Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Meds interferring with Chemotherapy
Sep 29, 2010

My brother was diagnosed with HIV 20 years ago and has had some Aids defining illnesses recently. He is currently undergoing chemotherapy for Lymphoma (cycle 3 of 6) He has now been told that he needs to stop all anti-retrovirals as they are reacting with the chemotherapy and causing a lot of major health issues. (extreme pain, swollen joints, elevated cardiac enzymes, etc) We are extremely worried at this point and would like your advice ... do we go forward with the Chemo for the next 3 months with no HIV treatment or is there another way. This is a very scary time!

Response from Dr. Henry

In many but not all cases HIV meds can be continued during chemotherapy though sometimes a switch to alternative regimen may be advisable. I would defer to recommendation of your brother's HIV specialist who would be familiar with his past treatment history and what options would be available to allow for continuing HIV treatment during chemotherapy. KH



Previous
new medication
Next
Mental issues when dealing with HIV and treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement